MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SOFT MESH; SURGICAL MESH
Model Number 0117008
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Erosion (1750); Incontinence (1928); Urinary Tract Infection (2120)
Date of Event 02/26/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.Based on the medical records provided it was reported that seven years post implant of the bard soft mesh the patient experienced recurrent urinary tract infections and urinary incontinence.With the information provided it is unclear if the recurrent urinary tract infections were related to the bard soft mesh previously implanted.Infection is listed as a known inherent risk of surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.If additional event and/or evaluation information is obtained, a follow up emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned to manufacturer.
 
Event or Problem Description
The following is based on a review of medical records provided to davol by the patient's attorney: (b)(6) 2007 - the patient was diagnosed with stress incontinence and underwent a cystoscopy procedure and mid-urethral sling implant using a bard soft mesh.(b)(6) 2014 - the patient presented with recurrent urinary tract infections and urinary incontinence.An in office cystoscopy noted the patient had anterior erosion of mesh (davol soft).The patient was diagnosed with intraurethral mesh erosion and underwent partial excision of the bard soft mesh followed by cystoscopy.Per operative report details "the mesh (davol soft) erosion was noted anteriorly very distal to the urethra.This was excised laterally to remove the entire portion of mesh that was intraurethral.".
 
Additional Manufacturer Narrative
Addendum to the previous information.This supplemental emdr is being sent to correct the date of manufacture for the device.A manufacturing review was performed which found that the device provided was manufactured to specification.With the current information available no definitive conclusion can be made.If additional event and/or evaluation information is obtained, this report will be updated.

Brand Name
SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7175921
Report Number1213643-2018-00037
Device Sequence Number1786259
Product Code FTL
UDI-Device Identifier00801741030857
UDI-Public(01)00801741030857
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2011
Device Model Number0117008
Device Catalogue Number0117008
Device Lot NumberDAQG0007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight117